Author Topic: My Diazepam/Valium problem  (Read 87 times)

[Buddie]

My Diazepam/Valium problem
« on: May 21, 2022, 11:18:11 pm »
I am having withdrawal/re-instatement issues.

I have been taking (mainly Valium) daily, prescribed, 10mg per day for 20 years.

I very stupidly ran out of my prescription about 4 weeks ago, so have effectively ĎCold Turkeyedí.  I have been experiencing hold headaches, eye pain and a few other issues.I have also experienced elevated BP and pulse.

I have decided that my only option is to reinstate, and then taper.

After a 4 week abstinence, is this what others would do?

Needless to say , I am in extreme distress, particularly with regard to the eyesight issue.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: My Diazepam/Valium problem
« Reply #1 on: May 21, 2022, 11:24:18 pm »
Hello [...], welcome to BenzoBuddies,

A cold turkey is rough and reinstatement is sometimes necessary, some say it should be done as soon as possible once you realize you can't endure the symptoms because its difficult to predict how it will go.  But if you're not functional then its the right thing to do for you and at 4 weeks out from your last dose, there is a chance things could get worse, Valiums half life is so long it takes awhile to feel the full effect of withdrawal.

We typically suggest reducing your dose by about 5-10% every couple of weeks but this should be driven by your symptoms, they should guide you so you can function.  If you do reinstate I would suggest holding your dose for quite awhile in an effort to stabilize.  This doesn't mean feeling good, it means able to take care of your daily tasks.  What dose are you thinking of going back to?

I'll provide some links with resources plus it would be good to get input from the wider community, so be sure to take advantage of our collective wisdom.

[...]

 Colorado Consortium Benzodiazepine Deprescribing Guidelines

Planning Your Withdrawal (Taper)

Withdrawal Support (during your taper)

The Ashton Manual    
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: My Diazepam/Valium problem
« Reply #2 on: May 21, 2022, 11:36:16 pm »
Thanks [...]

Having just spent a very long 24 hours in A&E (ER), Iím exhausted.

Iím back home now.

I was, and have today reinstated by 10mg (the hospital gave me that dose).

Iím in the UK BTW.

Feeling very angry with myself and scared atm if Iím honest.

I just hope the reinstatement will start to Ďkick iní and improve things over coming days.

In addition to the vision issue (eye strain), Im feeling a little nauseous. 

Iíve stuck a heat pad on the bed, and will just have to pace myself over the coming days.

Iíll just try my best not to get overwhelmed by this.

Thank you for the links.

BW

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: My Diazepam/Valium problem
« Reply #3 on: May 21, 2022, 11:46:50 pm »
Its good you reinstated, please don't be angry with yourself, you didn't realize the ramifications, I certainly didn't when I quit cold turkey, I had no idea what had happened to me.

I hope you get some relief soon, will your doctor keep prescribing Valium so you can do a slow taper?  Taking the drug for 20 years it important to go slow to allow your brain to get back normal function in stages, overwhelming it like you did with your cold turkey is a shock to your system.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: My Diazepam/Valium problem
« Reply #4 on: May 21, 2022, 11:55:19 pm »
Thanks

Yes, Iíve already collected my prescription, so have the medication now.

Going to try and sleep now as 1.10am in the UK.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.